Alert archive / Wyoming / High Wind Watches in 2015
High Wind Watch 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 3, 2015, 1:43 AM MST for Albany County, Laramie County, Platte County, Wyoming. It took effect at Jan 4, 2015, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 3, 2015, 1:43 AM MST (08:43 UTC)
- In effect from
- Jan 4, 2015, 8:00 AM MST
- Expired
- Jan 3, 2015, 3:13 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.7 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 2, 9:30 PM MST, 4 hours 13 minutes earlier.
Area forecast discussion, Jan 2, 9:30 PM MST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 930 PM MST FRI JAN 2 2015 .UPDATE... ISSUED AT 930 PM MST FRI JAN 2 2015 WE HAD SOME AREAS OF DENSE FOG FORM UP IN THE NORTH PLATTE RIVER VALLEY EARLIER THIS EVENING AND ISSUES A DENSE FOG ADVISORY ROUGHLY FROM THE TORRINGTON AREA SOUTHEAST THROUGH THE GERING...SCOTTSBLUFF...AND BRIDGEPORT AREAS. THICKEST FOG IS LIKELY NEAR THE RIVER...BUT THE FOG MAY BECOME A LITTLE MORE WIDESPREAD GIVEN LIGHT WINDS AND GROUND MOISTURE. WE EXPECT THE FOG TO START TO LIFT TOWARDS 4 AM WHEN WESTERLY WINDS PICK UP AHEAD OF THE COLD FRONT. OTHERWISE...MADE A FEW TEMPERATURE ADJUSTMENTS. CHEYENNE'S TEMPERATURE HAS HELD NEARLY STEADY AND GIVEN WEST DOWNSLOPING WINDS 10 TO 20 MPH IT MAY NOT GET DOWN INTO THE TEENS AS THE FRONT IS JUST NOW MAKING ITS WAY INTO SOUTHERN MONTANA...SO SOME FURTHER ADJUSTMENTS TO TEMPERATURES WILL BE MADE BEFORE 10 PM. THE FRONT SHOULD MOVE THROUGH SOUTHEAST WYOMING BETWEEN DAYBREAK AND 10 AM...WITH LIGHT TO MODERATE SNOW BECOMING MORE WIDESPREAD THROUGH THE MORNING INTO THE AFTERNOON HOURS. EVEN THOUGH THIS IS NOT A MAJOR WINTER STORM SYSTEM...GIVEN INCREASED TRAVEL THROUGH THE REGION OF PEOPLE RETURNING FROM THE HOLIDAYS...WE ISSUED A SPECIAL WEATHER STATEMENT TO RAISE AWARENESS OF POTENTIAL IMPACTS TO TRAVELLERS TOMORROW. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 259 PM MST FRI JAN 2 2015 THE LLVL GRADIENT HAS INCREASED TO AROUND 40-45 METERS THIS AFTN ACROSS SOUTHEAST WY. GETTING A FEW GUSTS TO 35-40 MPH IN THE ARLINGTON AND BORDEAUX AREAS. NOT EXPECTING THE WINDS TO INCREASE MUCH THROUGH THE REMAINDER OF THE NIGHT AS THE GRADIENT WILL STAY RATHER CONSTANT. FOCUS FOR SATURDAY SHIFTS TO THE SNOWFALL EVENT THAT WILL IMPACT THE AREA DURING THE MORNING THROUGH THE EARLY EVENING. THE MODELS HAVE REMAINED REALLY CONSISTENT OVER THE PAST FEW DAYS AT SHOWING A VERY PROGRESSIVE SHORTWAVE DIVING SOUTHEASTWARD OVER CENTRAL WY ON SATURDAY. LARGE SCALE QG ASCENT INCREASES ACROSS THE CWA BY MID-MORNING BEHIND THE FROPA. THERE IS A 6-9 HR WINDOW WHERE UPWARD MOTION IS DECENT IN THE DENDRITE GROWTH ZONE. THE PROGRESSIVE NATURE OF THIS SYSTEM WILL LIKELY KEEP SNOWFALL AMOUNTS BELOW 3 INCHES ACROSS MOST LOWER ELEVATION LOCATIONS. THE SIERRA MADRE AND SNOWY RANGES WILL SEE 4-6 INCHES. NORTHERLY WINDS WILL BE GUSTY THROUGH THE AFTN BEHIND THE FROPA. A LOOK AT SOUNDINGS ACROSS THE PLAINS SHOWS THE POTENTIAL FOR GUSTS TO 30-35 MPH OVER AREAS TO THE EAST OF THE LARAMIE RANGE. THE SOUTHERN PANHANDLE MAY EXPERIENCE GUSTS TO 40 MPH. CONTEMPLATED ISSUING A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW FOR THE SOUTHERN PANHANDLE (WHERE WINDS ARE HIGHEST) HOWEVER FEEL THAT SNOWFALL AMOUNTS AND DURATION ARE TOO MARGINAL. WILL CARRY AREAS OF BLOWING SNOW IN THE GRIDS AND MENTION IN THE HWO. SNOW COMES TO AN END SHORTLY AFTER 00Z SUN AND WINDS DECREASE. LOWS WILL BE QUITE COLD ON SAT NIGHT WITH THE COLDEST READINGS OVER THE PANHANDLE. WIND CHILL VALUES APPROACH -20F OUT THERE SO MAY NEED AN ADVISORY LATER. STRONG NORTHWESTERLY FLOW ALOFT IS IN PLACE FOR SUNDAY. SFC TROUGH SETS UP DURING THE DAY ALONG INTERSTATE 80 FROM LARAMIE TO RAWLINS WITH HIGHER PRESSURES ALONG AND EAST OF THE LARAMIE RANGE. DID DECREASE WINDSPEEDS ALONG THE SOUTHERN LARAMIE RANGE AND NEAR BORDEAUX AS THE PRESSURE PATTERN DOES NOT LOOK AS CONDUCIVE FOR HIGH WINDS TO THE EAST OF ALBANY COUNTY. ARLINGTON ON THE OTHER HAND MAY SEE GUSTS TO 50-55 MPH AS THE CAG-CPR GRADIENT RISES TO 55 METERS. WILL HAVE TO WATCH FOR AREAS OF BLOWING SNOW ALONG INTERSTATE 80 IN ARLINGTON. SHORTWAVE MOVING OVER THE DAKOTAS DURING THE EVENING WILL CAUSE ANOTHER FRONT TO BACK INTO THE PANHANDLE. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 259 PM MST FRI JAN 2 2015 STRONG WINDS LOOK LIKELY ESPECIALLY IN THE WIND FAVORED AREAS LATER SUNDAY NIGHT INTO MONDAY WITH LATEST NAM PROGGING 70KTS SPEEDS AT 700MB OVER THE SRN LARAMIE RANGE. FAVORABLE DOWNWARD MOTION LOOKS TO BE IN THIS AREA AS WELL...POSSIBLY SPREADING INTO THE ADJACENT HIGH PLAINS FOR A SHORT TIME MONDAY MORNING. WINDS WILL EASE SLOWLY DURING THE DAY MONDAY INTO MONDAY NIGHT. AFTER THAT THE UPPER PATTERN WILL BE ESTABLISHED WITH A GENERALLY WNW FLOW ALOFT OVER THE AREA. THERE WILL BE A COUPLE OF SURGES OF COLDER AIR DROP OUT OF CANADA DOWN THE PLAINS...LIKELY DELIVERING BRIEF SHOTS OF COLDER AIR TO THE PLAINS BEFORE RETREATING...SO TEMPS WILL BE RATHER UP AND DOWN NEXT WEEK. NO SIGNIFICANT PCPN WITH PERIODS OF SNOW SHOWERS MAINLY AFFECTING THE MTNS EARLY IN THE WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY MORNING) ISSUED 930 PM MST FRI JAN 2 2015 WITH THE EXCEPTION OF SCOTTSBLUFF WHERE PERIODS OF LIFR IN FOG WILL BE SEEN THROUGH 09Z...VFR EXPECTED UNTIL CONDITIONS START DETERIORATING 12-18Z FROM NW TO SE ONCE A COLD FRONT PASSES ACROSS WITH CIGS LOWERING AND LIGHT SNOW DEVELOPING. GENERALLY EXPECT LIFR AT ALL AIRPORTS BY 18Z IN SNOW AND BLOWING SNOW. VISIBILITIES AND CEILINGS WILL START TO LIFT 00-03Z ON SUNDAY. && .FIRE WEATHER... ISSUED AT 259 PM MST FRI JAN 2 2015 NO FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK. WIDESPREAD SNOWFALL ACCUMULATIONS OF 2-3 INCHES ARE EXPECTED FROM SATURDAY MORNING THROUGH THE EARLY EVENING. WITH THE COOL TEMPERATURES CONTINUING...SNOW COVER WILL REMAIN ACROSS LOWER ELEVATIONS THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...DENSE FOG ADVISORY UNTIL 4 AM MST SATURDAY FOR WYZ108. NE...DENSE FOG ADVISORY UNTIL 4 AM MST SATURDAY FOR NEZ019>021-096. && UPDATE...JG SHORT TERM...ZF LONG TERM...RE AVIATION...RE FIRE WEATHER...ZF
Hazardous weather outlook, Jan 2, 1:17 PM MST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 117 PM MST FRI JAN 2 2015 WYZ101>119-032030- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 117 PM MST FRI JAN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SNOW WILL DEVELOP ON SATURDAY MORNING BEHIND A COLD FRONT AND WILL PERSIST THROUGH EARLY EVENING. SNOWFALL ACCUMULATIONS OF 2-3 INCHES ACROSS THE LOWER ELEVATIONS AND 4-6 INCHES IN THE MOUNTAINS ARE EXPECTED. NORTHERLY WINDS WILL GUST TO 30-35 MPH ACROSS THE PLAINS CREATING AREAS OF BLOWING SNOW. STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP ON SUNDAY FROM LARAMIE TO RAWLINS. GUSTS TO 50 MPH WILL BE POSSIBLE IN THE ARLINGTON AREA. THE STRONG WINDS WILL THEN SPREAD TO THE REST OF SOUTHEAST WYOMING ON MONDAY WITH GUSTS TO 60 MPH POSSIBLE MAINLY IN THE WIND PRONE AREAS. WIDESPREAD STRONG WINDS AND BLOWING SNOW COULD IMPACT TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. NEZ002-003-019>021-054-055-095-096-032030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 117 PM MST FRI JAN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SNOW WILL DEVELOP ON SATURDAY MORNING BEHIND A COLD FRONT AND WILL PERSIST THROUGH EARLY EVENING. SNOWFALL ACCUMULATIONS OF 2-3 INCHES ARE EXPECTED. NORTHERLY WINDS WILL GUST TO 30-35 MPH CREATING AREAS OF BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Jan 2, 8:36 PM MST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 836 PM MST FRI JAN 2 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>119-031200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 836 PM MST FRI JAN 2 2015 ...MORE SNOW...BLOWING SNOW AND BLUSTERY WEATHER EXPECTED ON SATURDAY FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... A FAST MOVING UPPER LEVEL DISTURBANCE WILL MOVE ACROSS WYOMING AND WESTERN NEBRASKA ON SATURDAY BRINGING PERIODS OF SNOW TO THE REGION. THE SNOW WILL SPREAD SOUTHWARD INTO SOUTHEAST WYOMING AND WESTERN NEBRASKA SATURDAY MORNING AND WILL BE MOST WIDESPREAD THROUGH THE AFTERNOON BEFORE DIMINISHING SATURDAY EVENING. AT THIS TIME...FORECASTERS ARE EXPECTING MOST LOCATIONS WILL SEE LIGHT SNOW ACCUMULATIONS. AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS EXPECTED FOR LOWER ELEVATIONS WITH 4 TO 6 INCHES OF NEW SNOW IN THE MOUNTAINS BY SATURDAY NIGHT. WHILE THIS IS NOT EXPECTED TO BE A MAJOR WINTER STORM SYSTEM...TRAVELLERS ACROSS THE REGION COULD STILL SEE IMPACTS IN THE FORM OF SLICK ROADWAYS AND PERIODS OF REDUCED VISIBILITY IN SNOW OR BLOWING SNOW ON SATURDAY. IF TRAVELING BY VEHICLE...BE SURE TO HAVE A WINTER WEATHER SURVIVAL KIT...AND IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. PERSONS PLANNING TRAVEL ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE ON SATURDAY SHOULD CHECK ROAD CONDITIONS AND THE LATEST WEATHER FORECAST BEFORE DEPARTURE. MONITOR NEWS MEDIA BROADCASTS AND CHECK YOUR NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST FORECAST INFORMATION REGARDING SATURDAY'S WINTER WEATHER. ON THE INTERNET...FOR ROAD CONDITIONS IN WYOMING GO TO WWW.WYOROAD.INFO FOR ROAD CONDITIONS IN NEBRASKA GO TO WWW.TRANSPORTATION.NEBRASKA.GOV FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA BY PHONE...DIAL 5 1 1.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:20 PM MST | Dense Fog Advisory | CYS | Goshen | 6 hr |
| Jan 3, 1:29 AM MST | Winter Storm Warning | CYS | Albany, Carbon | 3 days |
| Jan 3, 1:29 AM MST | Winter Weather Advisory | CYS | Albany, Converse, Goshen, Laramie, Niobrara, Platte | 17 hr |
| Jan 3, 3:13 PM MST | High Wind Warning | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 58 hr |
Nearby
High Wind Watches in Wyoming, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.